Advertisement

Ukrainian Mathematical Journal

, Volume 57, Issue 1, pp 132–148 | Cite as

Asymptotic Expansions for One-Phase Soliton-Type Solutions of the Korteweg-De Vries Equation with Variable Coefficients

  • V. H. Samoilenko
  • Yu. I. Samoilenko
Article

Abstract

We construct asymptotic expansions for a one-phase soliton-type solution of the Korteweg-de Vries equation with coefficients depending on a small parameter.

Keywords

Asymptotic Expansion Small Parameter Variable Coefficient Vries Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    D. J. Korteweg and G. de Vries, “On the change in form of long waves advancing in a rectangular canal and a new type of long stationary waves,” Phil. Mag., No. 39, 422–433 (1895).Google Scholar
  2. 2.
    J. Scott Russel, “Report on waves,” in: Rep. 14th Meeting of the British Association for the Advancement of Science, Murray, London (1844), pp. 311–390.Google Scholar
  3. 3.
    N. J. Zabusky and M. D. Kruskal, “Interaction of ‘solutions’ in a collisionless plasma and the recurrence of initial states,” Phys. Rev. Lett., 15, 240–243 (1965).CrossRefGoogle Scholar
  4. 4.
    E. Fermi, J. Pasta, and S. Ulam, “Studies of nonlinear problems,” in: Collected Works of E. Fermi, Vol. II, Chicago University, Chicago (1965), pp. 978–988.Google Scholar
  5. 5.
    M. Toda, “Waves in nonlinear lattice,” Suppl. Theory Phys., No. 45, 174–200 (1970).Google Scholar
  6. 6.
    G. M. Zaslavskii and R. Z. Sagdeev, Introduction to Nonlinear Physics. From Pendulum to Turbulence and Chaos [in Russian], Nauka, Moscow (1988).Google Scholar
  7. 7.
    C. S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, “Method for solving the Korteweg-de Vries equation,” Phys. Rev. Lett., 19, 1095–1097 (1967).CrossRefGoogle Scholar
  8. 8.
    P. D. Lax, “Integrals of nonlinear equations of evolution and solitary waves,” Comm. Pure Appl. Math., 21, No.15, 467–490 (1968).Google Scholar
  9. 9.
    V. P. Maslov and M. V. Fedoryuk, Quasiclassical Approximation for Equations of Quantum Mechanics [in Russian], Nauka, Moscow (1976).Google Scholar
  10. 10.
    A Discussion on Nonlinear Theory of Wave Propagation in Dispersive Systems [Russian translation], Mir, Moscow (1970).Google Scholar
  11. 11.
    V. P. Maslov and G. A. Omel’yanov, “Asymptotic soliton-type solutions of equations with small dispersion,” Usp. Mat. Nauk, Issue 36 (219), No. 2, 63–124 (1981).Google Scholar
  12. 12.
    V. A. Marchenko and E. Ya. Khruslov, Boundary-Value Problems in Domains with Fine-Grained Structure [in Russian], Naukova Dumka, Kiev (1974).Google Scholar
  13. 13.
    S. A. Lomov, Introduction to the General Theory of Singular Perturbations [in Russian], Nauka, Moscow (1981).Google Scholar
  14. 14.
    G. B. Whitham, “Non-linear dispersive waves,” Proc. Roy. Soc., Ser. A, No. 283, 238–261 (1965).Google Scholar
  15. 15.
    M. J. Lighthill, “A technique for rendering approximate solutions to physical problems uniformly valid, ” Phil. Mag., 40, 1179–1201 (1949).Google Scholar
  16. 16.
    S. Yu. Dobrokhotov and V. P. Maslov, “Finite-gap almost periodic solutions in the WKB approximations, ” in: VINITI Series in Contemporary Problems in Mathematics [in Russian], Issue 5, VINITI, Moscow (1980), pp. 3–94.Google Scholar
  17. 17.
    V. P. Maslov, Complex WKB Method in Nonlinear Equations [in Russian], Nauka, Moscow (1977).Google Scholar
  18. 18.
    M. I. Vishik and L. A. Lyusternik, “Asymptotic behavior of solutions of linear differential equations with large or rapidly varying coefficients and boundary conditions,” Usp. Mat. Nauk, Issue 5 (121), 778–781 (1960).Google Scholar
  19. 19.
    V. P. Maslov, Operator Methods [in Russian], Nauka, Moscow (1973).Google Scholar
  20. 20.
    V. G. Danilov and S. M. Frolovichev, “Tunnel WKB method for the construction of asymptotics of the Green function for parabolic equations,” Dokl. Ros. Akad. Nauk, 379, No.5, 591–594 (2001).Google Scholar
  21. 21.
    S. Yu. Dobrokhotov, I. N. Zhevandrov, V. P. Maslov, and A. N. Shafarevich, “Asymptotic rapidly decreasing solutions of linear strictly hyperbolic systems with variable coefficients,” Mat. Zametki, 49, No.4, 31–46 (1991).Google Scholar
  22. 22.
    R. Courant, Partial Differential Equations, Wiley, New York (1962).Google Scholar
  23. 23.
    V. K. Ivanov, “Associative algebra of the simplest generalized functions,” Sib. Mat. Zh., 20, No.4, 731–740 (1979).Google Scholar
  24. 24.
    G. A. Omel’yanov, “Interaction of waves of different scales in gas dynamics,” Mat. Zametki, 53, No.1, 148–151 (1993).Google Scholar
  25. 25.
    S. Yu. Dobrokhotov, “Hugoniot-Maslov chains for solitary vortices of the shallow water equations, ” Rus. J. Math. Phys., 6, No.2, 137–173 (1999).Google Scholar
  26. 26.
    R. Grimshaw, “Models for instability in inviscid fluid flows due to a resonance between two waves,” Nonlin. Instab. Anal., 2 1–14 (2001).Google Scholar
  27. 27.
    E. S. Benilov, R. Grimshaw, and E. P. Kuznetsova, “The generation of radiating waves in a singularly perturbed Korteweg-de Vries equation,” Physica D, 69, No.3-4, 270–278 (1993).Google Scholar
  28. 28.
    Yu. Samoilenko, “Asymptotical expansions for one-phase soliton-type solution to perturbed Korteweg-de Vries equation,” in: Proceedings of the Fifth International Conference “Symmetry in Nonlinear Mathematical Physics,” Institute of Mathematics, Ukrainian Academy of Sciences, Kyiv (2004).Google Scholar
  29. 29.
    V. V. Grushin, “On one class of elliptic pseudodifferential operators degenerating on a submanifold, ” Mat. Sb., Issue 84 (126), No. 2, 163–195 (1971).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • V. H. Samoilenko
    • 1
  • Yu. I. Samoilenko
    • 1
  1. 1.Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations